question-icon

Getting light vaginal bleeding with bowel movements and abdominal pain. Had sonogram and iv iron transfusions

default
Posted on Tue, 19 Nov 2013
Question: i am having light vaginal bleeding with bowel movements, and left lower abdominal pain. these symptoms just started recently. about two weeks ago i had gross hematuria lasting over 24 hours with severe pain when urinating. it was thought to be a kidney stone but none were seen in the sonogram.i also have very heavy periods with large blood clots on and off. i have trouble emptying my bladder. sometimes the urine only trickles out. i always have a slightly high white blood count. i am very anemic, i have been sent to hematologist to rule out leukemia and had 6 iv iron transfusions. my iron stayed up for about 4 months and is starting to drop again. i feel very tired and also have lt side hip pain which is getting worse.
doctor
Answered by Dr. Klerida Shehu (1 hour later)
Brief Answer:
Please refer to the following suggestions....

Detailed Answer:
Hi,

I have gone through your medical concerns carefully, and I am sorry you are in such situation.

Please let's take all your problems step by step:

- You are having heavy periods due to anemia, and at the same time, the heavy periods are aggravating your anemia. That explains why your iron levels have started to drop again.

- your left lower abdominal pain together with severe pain when urinating and trouble emptying your bladder are indicators of a possible urinary tract infection. A kidney stone also might be a culprit as it is often associated with infection.

If I were your caring doctor would ask for urine analysis, urine culture to determine the right antibiotic, consult a OG to start treatment of "heavy periods".

I would also suggest :

- to keep on with continuous therapy with iron and vitamin C;

- to eat foods XXXXXXX in iron (green leaves, red meat, beans, etc.)

- avoid use of drugs which can aggravate bleeding and anemia (NSAIDs, aspirin,etc.);

- start light physical activity which can help ameliorate your health situation, and to help you lose weight.

- consult cardiologist to revise your hypertension medicines especially when it comes to diuretics (if you are using them).

Hope it answered to your inquiry!

Dr.Klerida

p.s. if you have more concerns, do not hesitate to write back to me!
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Klerida Shehu (2 days later)
I was treated for a uti and bleeding with urine stopped . I had a follow up ua and it was normal. I have no kidney stones. I have no answer from you for vaginal bleeding after bowel movement and lt hip pain? I am not currently anemic but my hemoglobin has been dropping since my iron infusion.
doctor
Answered by Dr. Klerida Shehu (15 hours later)
Brief Answer:
Please follow the suggestions below...

Detailed Answer:
Hi,

The light vaginal bleeding you experiencing is related to any possible urinary tract infection and/or vaginal infection. - For this, I'd suggest to do urine analysis, vaginal swab testing and culture.

Another factor could be fibroma or ovary cysts which are also associate with bleeding and pain. - For this, I'd suggest to do transvaginal echo and consult an gynocologist.

The pain you feel at the side (hip) might be associated to infection, premenstrual syndrome and/or fibroma or cyst. The above-mentioned tests and OG consultation would determine it.

Hope it answered to you inquiry!

Dr.Klerida
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Klerida Shehu

Gastroenterologist

Practicing since :2006

Answered : 2266 Questions

premium_optimized

The User accepted the expert's answer

Share on
Getting light vaginal bleeding with bowel movements and abdominal pain. Had sonogram and iv iron transfusions

Brief Answer:
Please refer to the following suggestions....

Detailed Answer:
Hi,

I have gone through your medical concerns carefully, and I am sorry you are in such situation.

Please let's take all your problems step by step:

- You are having heavy periods due to anemia, and at the same time, the heavy periods are aggravating your anemia. That explains why your iron levels have started to drop again.

- your left lower abdominal pain together with severe pain when urinating and trouble emptying your bladder are indicators of a possible urinary tract infection. A kidney stone also might be a culprit as it is often associated with infection.

If I were your caring doctor would ask for urine analysis, urine culture to determine the right antibiotic, consult a OG to start treatment of "heavy periods".

I would also suggest :

- to keep on with continuous therapy with iron and vitamin C;

- to eat foods XXXXXXX in iron (green leaves, red meat, beans, etc.)

- avoid use of drugs which can aggravate bleeding and anemia (NSAIDs, aspirin,etc.);

- start light physical activity which can help ameliorate your health situation, and to help you lose weight.

- consult cardiologist to revise your hypertension medicines especially when it comes to diuretics (if you are using them).

Hope it answered to your inquiry!

Dr.Klerida

p.s. if you have more concerns, do not hesitate to write back to me!